Aspirin Induced Leukocytoclastic Vasculitis: Case Report

    Published on:June 2022
    Journal of Young Pharmacists, 2022; 14(2):258-260
    Case Report | doi:10.5530/jyp.2022.14.50
    Authors:

    Cyril Sajan1, Priyanshi Shah2,*, Hemraj Singh Rajput1, Ashish Karn2, Bhavya Modi2

    1Department of Pharmacy Practice, Sumandeep Vidyapeeth (Deemed University), Piparia, Vadodara, Gujarat, INDIA.

    2Department of Pharmacy, Parul Institute of Pharmacy and Research, Vadodara, Gujarat, INDIA.

    Abstract:

    Acetyl salicylic acid is indicated for treatment and prophylaxis of many cardiovascular diseases. In some cases, it may cause cutaneous adverse reactions. In this case leukocytoclastic vasculitis was developed due to aspirin. A 70-year-old male patient had complaints of Bilateral lower limb swelling associated with swelling over scrotum and penis since 3 days. He was suffering from several medical conditions and for that he was taking multiple medications. 1 month ago, he had a cerebrovascular accident (CVA) and was taken to a private clinic where he was prescribed with a combination of Aspirin (125mg) and Atorvastatin (20mg) at the bed time (HS) (no documentation was found). He had mild renal impairment. During hospital he developed hematuria. On the 3rd day of admission, he was diagnosed with Leukocytoclastic vasculitis and admitted to ICU. Leukocytoclastic Vasculitis was suspected due to a combination of aspirin and atorvastatin and this combination drug was stopped and the patient was monitored. This dechallenge resulted in recovery of Leukocytoclastic Vasculitis. Leukocytoclastic Vasculitis may be caused by Aspirin and showed some reversible recovery of symptoms.

    Key words: Acute renal failure, Haematuria, Cutaneous manifestation, Iatrogenic dermatological reaction, Aspirin.

     

    Navigation